Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 4, 2007, 5:47 PM CDT for Effingham County, Shelby County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 5:47 PM CDT (22:47 UTC)
- Expired
- Jul 4, 2007, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Effingham County, IL, Shelby County, IL
The radar
The Lincoln radar (KILX), 112 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 042247 SVRILX ILC049-173-042330- /O.NEW.KILX.SV.W.0087.070704T2247Z-070704T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 547 PM CDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS... SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS... * UNTIL 630 PM CDT. * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF STEWARDSON...OR ABOUT 5 MILES SOUTHEAST OF SHELBYVILLE...AND WAS MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... STEWARDSON... SHUMWAY... EFFINGHAM... THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 159 AND 170. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 92 AND 102. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3944 8870 3931 8891 3907 8866 3916 8841 $$ GEELHART/CHURCHILL
2 follow-up statements
000 WWUS53 KILX 042304 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 603 PM CDT WED JUL 4 2007 ILC049-173-042330- /O.CON.KILX.SV.W.0087.000000T0000Z-070704T2330Z/ EFFINGHAM-SHELBY- 603 PM CDT WED JUL 4 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHEASTERN SHELBY AND NORTHERN EFFINGHAM COUNTIES... AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STEWARDSON... OR ABOUT 11 MILES NORTHWEST OF EFFINGHAM...MOVING SOUTHEAST AT 30 MPH. THESE STORMS PRODUCED DAMAGE TO NUMEROUS TREES AND POWER LINES IN SHELBYVILLE. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... SHUMWAY... SIGEL... EFFINGHAM... OTHER LOCATIONS AFFECTED INCLUDE...STRASBURG AND CLARKSBURG. THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 159 AND 169. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 88 AND 102. ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3939 8866 3928 8886 3907 8866 3916 8841 $$ GEELHART/CHURCHILL
000 WWUS53 KILX 042327 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 626 PM CDT WED JUL 4 2007 ILC049-173-042336- /O.EXP.KILX.SV.W.0087.000000T0000Z-070704T2330Z/ EFFINGHAM-SHELBY- 626 PM CDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY AND NORTHERN EFFINGHAM COUNTIES EXPIRES AT 630 PM CDT... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST TOWARD THE I-70 CORRIDOR. THESE WILL BE CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH... AS WELL AS TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH CONTINUES FOR THE AREA UNTIL 9 PM. LAT...LON 3939 8866 3928 8886 3907 8866 3916 8841 $$ GEELHART/CHURCHILL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:00 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 4, 3:00 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED JUL 4 2007 .DISCUSSION... ISSUED 300 PM CDT WED JUL 4 2007 SHORT TERM...TONIGHT THROUGH SATURDAY... 18Z LINCOLN SOUNDING SHOWS THAT AIRMASS HAS RECOVERED IN THE WAKE OF THE MORNING MCS...WITH CAPE VALUES ABOVE 3000 J/KG AND LITTLE CAP REMAINING. IN RESPONSE...TWO BOUNDARIES IN THE AREA ARE LIGHTING UP WITH CONVECTION. ONE IS AN OUTFLOW BOUNDARY ACCOMPANIED BY A MESOSCALE CONVECTIVE VORTICITY MAX OVER WESTERN ILLINOIS THAT WILL MOVE EAST-SOUTHEAST AND REMAIN MOSTLY SOUTHWEST OF OUR FORECAST AREA. SCATTERED STORMS WILL BE LIKELY FURTHER EAST OF THIS FEATURE IN THE UNCAPPED AIRMASS AS WELL...EXTENDING TOWARD CMI/DVN. THE SECOND BOUNDARY IS THE OUTFLOW FROM THE MORNING MCS AND IS ACROSS SOUTHERN ILLINOIS JUST TO OUR SOUTHEAST. CONVECTION WITH THIS FEATURE SHOULD REMAIN TO THE SOUTH. IN ADDITION TO THESE OUTFLOW BOUNDARIES...THE MAIN SYNOPTIC COLD FRONT ORD-PIA-BRL WILL NUDGE SOUTHEASTWARD THIS EVENING AND WILL LIKELY BE THE FOCUS OF MORE STORMS IN THE NEXT COUPLE OF HOURS AS IT MOVES INTO AN INCREASINGLY UNSTABLE AIRMASS. BOTTOM LINE...WILL HAVE LIKELY POPS EVERYWHERE THIS EVENING EXCEPT THE EXTREME NORTHWEST. AFTER MIDNIGHT...THE MAIN SYNOPTIC FRONT WILL SLOW UP SOMEWHAT AS IT ENCOUNTERS UPPER RIDGING. WILL THEREFORE KEEP CHANCE POPS AFTER 06Z IN THE SOUTHEAST...WITH SLIGHT CHANCE IN THE CENTRAL ZONES. A COUPLE OF FEATURES TO WATCH ON THURSDAY. FIRST WILL BE THE COLD FRONT THAT WILL BE DRAPED ACROSS SOUTHERN ILLINOIS. WILL CONTINUE WITH CHANCE POPS ACROSS THE EXTREME SOUTHEAST...BUT MOST OF THE PRECIPITATION SHOULD BE JUST TO OUR SOUTH. UPSTAIRS...A SECONDARY SHORTWAVE WILL MOVE SOUTHEAST ACROSS THE GREAT LAKES AND INTO THE MEAN UPPER TROUGH OVER THE NORTHEASTERN STATES. ALL OF THE DYNAMICS AND MOST OF THE CONVECTION WITH THIS WAVE WILL BE TO OUR NORTHEAST...BUT ISOLATED STORMS MAY DEVELOP ALONG ITS ATTENDING SURFACE TROUGH OVER EASTERN ILLINOIS. WILL PAINT SOME SLIGHT CHANCE POPS IN THE EAST THURSDAY WITH THIS IN MIND. QUIET WEATHER WILL THEN TAKE OVER FOR FRIDAY AND SATURDAY WITH A WARMING TREND. LONG TERM...SUNDAY THROUGH MONDAY... SURFACE RIDGE WILL PUSH EAST OF THE AREA THIS WEEKEND...ALLOWING SOUTHWESTERLY LOW LEVEL FLOW AND INCREASING TEMPERATURES. MOS GUIDANCE FOR HIGHS ON SUNDAY STILL LOOK ON THE WARM SIDE...BUT ARE TRENDING DOWNWARD TOWARD OUR FORECAST NUMBERS. WITH 850 MB TEMPERATURES HOLDING FROM 18-20 DEGC...HIGHS IN THE LOWER HALF OF THE 90S APPEARS REASONABLE. WARMER TEMPERATURES WILL BE TO OUR NORTHWEST NEAR THE COLD FRONT THAT WILL BE COMING INTO IOWA BY THE END OF THE DAY. THIS FRONT WILL GRADUALLY SLOW DOWN AS IT GETS SOUTH OF THE MAIN WESTERLIES AND TRIES TO BUCK THE PERSISTENT UPPER RIDGE TO OUR SOUTH. USING A GFS/ECMWF BLEND...WILL COUNT ON THE FRONT MAKING IT INTO EXTREME NORTHERN ILLINOIS MONDAY AND INTO CENTRAL ILLINOIS BY 12Z TUESDAY. WILL HAVE CHANCE/SLIGHT CHANCE POPS WITH THIS FEATURE...BUT NO HIGHER THIS EARLY UNTIL THE EXACT EVOLUTION OF THE FRONT BECOMES BETTER DEFINED. AS THE FRONT CONTINUES TO INCH SOUTHWARD...DRIER AIR WILL BEGIN TO SPREAD INTO THE NORTHERN COUNTIES PERHAPS AS EARLY AS TUESDAY NIGHT OR NEXT WEDNESDAY. WILL BEGIN TO TRIM POPS IN THE NORTH FOR THOSE TWO PERIODS. 04 && .AVIATION... ISSUED 1245 PM CDT WED JUL 4 2007 COLD FRONT OVER NW IL FROM CHICAGO TO GALESBURG TO KIRKSVILLE MO WILL PRESS SE INTO CENTRAL IL THIS AFTERNOON...AND INTO SE IL THIS EVENING. SCATTERED THUNDERSTORMS TO DEVELOP ALONG AND AHEAD OF THIS COLD FRONT WHICH NEARS PIA BEFORE 20Z AND I-72 BY 00Z. SCATTERED CONVECTION CURRENTLY DEVELOPING IN MORE UNSTABLE AIR MASS IN SOUTHERN IL THAT WAS NOT WORKED OVER BY DECAYING MCS OVER CENTRAL IL THIS MORNING. SCATTERED CUMLUS CLOUDS OF 1.5 TO 3 KFT DEVELOPING OVER IL WITH DAYTIME HEATING OF UNSTABLE AIR MASS. HAVE VCTS AT PIA DURING MID AND LATE AFTERNOON AND TEMPO TS BMI AND I-72 TAF SITES WHERE COLD FRONT PASSES THROUGH LATER AND BETTER CHANCES OF THUNDERSTORMS. CEILINGS AS LOW AS 1.5 TO 3 KFT WITH THUNDERSTORMS AND VISIBILITIES OF 2 TO 3 MILES THOUGH LOCALLY LOWER WITH HEAVY DOWNPOURS SINCE AIR MASS QUITE MOIST WITH 12Z KILX PRECIPITABLE WATER 1.77 INCHES. THUNDERSTORM CHANCES SHIFT SE OF TAF SITES AFTER SUNSET/02Z AS COLD FRONT SLIPS INTO SE IL. SKIES BECOME MOSTLY CLEAR AND SOME FOG COULD DEVELOP AS WEST WINDS BECOME LIGHT AND LOW LEVELS STAY MOIST. VSBYS AS LOW AS 2 TO 4 MILES POSSIBLE OVERNIGHT. WINDS TURN NW AND INCREASE TO AROUND 10 KFTS FROM 14 TO 18Z TUE WITH SCATTERED CLOUDS AT OR ABOVE 5 KFT. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 3:08 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT WED JUL 4 2007 ILZ027>031-036>038-040>048-055-057-051100- CASS-CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-LOGAN-MARSHALL- MASON-MCLEAN-MENARD-PEORIA-PIATT-SCHUYLER-STARK-TAZEWELL- VERMILION-WOODFORD- 308 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON INTO EARLY EVENING AS A COLD FRONT MOVES SOUTHEAST ACROSS CENTRAL ILLINOIS. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG TO POSSIBLY SEVERE THROUGH 8 PM...WITH THE PRIMARY THREAT BEING DAMAGING WIND GUSTS. SOME STORMS COULD ALSO PRODUCE VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 2 TO 8 PM TODAY. ILZ049>054-056-061-051100- CHRISTIAN-COLES-MACON-MORGAN-MOULTRIE-SANGAMON-SCOTT-SHELBY- 308 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP LATE THIS AFTERNOON INTO MID EVENING...AS A COLD FRONT MOVES SOUTHEAST INTO CENTRAL ILLINOIS. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE THROUGH 8 PM...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. SOME STORMS COULD ALSO PRODUCE VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM 2 TO 8 PM TODAY. ILZ062-063-066>068-071>073-051100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 308 PM CDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY FROM LATE THIS AFTERNOON INTO OVERNIGHT AS A COLD FRONT MOVES INTO THE AREA TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE THROUGH MIDNIGHT...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. SOME STORMS COULD ALSO PRODUCE VERY HEAVY RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STORMS MAY LINGER INTO THURSDAY UNTIL THE COLD FRONT EXITS SOUTHEAST ILLINOIS THURSDAY EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM 4 PM UNTIL MIDNIGHT. HUETTL/SMITH
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.